higher doses of Progesterone increasing my energy and insomnia

by Nicole
(Hillsborough, NH 03244)

Hello,
I suffer from insomnia, estrogen dominance (heavy painful periods, fibrocystic breasts, breast tenderness, PMS, pms induced insomnia. I also have creative ADHD -my mind is very active, but physically I am not hyper. I burn through food and started eating Paleo the past 6 months and added more healthy fats especially while I PMS because I seem to be ravenous! I also occasionally take .25 mg of Xanax to shut my brain down at night.

I started Progesterone 20 mg per day a couple of weeks ago and experienced frequent urination and dry mouth, but that went away after a week. I am taking 5HTP and CBD oil at night and I was falling asleep without a problem, but waking up in the middle of the night around 4 or 5 (I fall asleep around midnight) and I'm up for about an hour or so and then fall back to sleep and wake up around 9 or 10am which is too late for me.

I read about elevated estrogen levels while taking low doses of progesterone so I raised my dose to 100 mg (50mg in am, 50mg in pm) Saturday with hopes of it helping me stay asleep and I became very energetic (which was cool because I got a lot done that day) but it felt like I drank 8 cups of coffee! I couldn't really sit still, I felt a little anxious yet I felt calm, it makes no sense. That night I was up until about 3 am (not normal for me) and I had to take about 1 mg (very high dose for me) of Xanax to shut my brain down. I have not had to take any Xanax in a while and was not happy about this at all, but I needed to sleep!! And usually I only need .25mg and I'm out. So yesterday I upped my dose to 200 mg (100mg in am and 100mg in pm between meals) after reading articles on this website and I was zipping around the house like the flash! Getting tons of chores done, cooking and getting ready to watch the Super Bowl. Still had a lot of energy that night, and tried to calm myself down. I went to bed at 11:30 after taking my usual doses of 5htp and CBD oil and tossed and turned until about 2 am. It wasn't just my mind keeping me up, I felt like I could have run like 4 miles. I took .5mg of Xanax waited, nothing took .25 more nothing, took .25 more and finally fell asleep. I woke up at 7 am with the same amount of energy ready to go run a darn marathon! When I should be having a xanax hangover!

I don't know what to do because I read the benefits of progesterone and how it helps lower your risk of breast cancer and ease pms symptoms and help with sleep and it seems the more I take, the more hyper I become physically and mentally. My mom has the same symptoms with it as well.

I do take vitamins: vitamin D, b-complex, magnesium, ashwaghanda, vitamin C, omega, a multi vitamin, probiotics and food enzymes twice a day, they are food based vitamins, not synthetic, so they are high quality. I eat paleo like I mentioned earlier and drink only water and occasionally coffee.

I feel like I need to ease myself into the progesterone until my body gets used to it. if this is the case, what is the best way to do that?

Comments for higher doses of Progesterone increasing my energy and insomnia

Click here to add your own comments

Feb 06, 2019
higher doses of Progesterone increasing my energy and insomnia
by: Joy

Hi Nicole

The How to use Progesterone Cream page explains that 20mg progesterone is not enough, so increasing to 200mg was a good idea. Progesterone therapy can take between 2-6 months before positive results are seen. I suggest that you continue on that amount, use every day with no breaks until you feel stable enough, then you can continue to use by following your cycle if you still have one. If not, then use every day. Once stable you can slowly reduce down to 100mg per day. You will have to experiment to see what works for you.

You may find this page useful. Wray explains a lot about insomnia.

Feb 06, 2019
response to Joy
by: Nicole

Hi Joy,

Thank you for your response! The only issue is when I take 100 mg or more I feel very hyper, anxious, shaky, and cannot sleep at all. Which makes it very discouraging. I'm just going to start low and increase it every couple of weeks, I guess.

Thanks,

Nicole

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...